Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 254, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 9, 2005, 11:29 AM EST for Erie County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2005, 11:29 AM EST (16:29 UTC)
- Expired
- Nov 9, 2005, 12:30 PM EST
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, PA
The radar
The Buffalo radar (KBUF), 149 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 091629 SVRCLE PAC049-091730- /O.NEW.KCLE.SV.W.0254.051109T1629Z-051109T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1129 AM EST WED NOV 9 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERIE COUNTY IN NORTHWEST PENNSYLVANIA * UNTIL 1230 PM EST * AT 1126 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR GIRARD...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE WATERFORD...ERIE UNION CITY AND CORRY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4214 8044 4196 8046 4184 7950 4209 7946 $$
2 follow-up statements
000 WWUS51 KCLE 091703 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1202 PM EST WED NOV 9 2005 PAC049-091730- /O.CON.KCLE.SV.W.0254.000000T0000Z-051109T1730Z/ ERIE PA- 1202 PM EST WED NOV 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM EST FOR ERIE COUNTY... AT 1157 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF ERIE...AND MOVING EAST AT 45 MPH. THREE QUARTER INCH HAIL WAS REPORTED AT THE ERIE AIRPORT WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CORRY... LAT...LON 4214 8044 4196 8046 4184 7950 4209 7946 $$
000 WWUS51 KCLE 091732 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1231 PM EST WED NOV 9 2005 PAC049-091741- /O.EXP.KCLE.SV.W.0254.000000T0000Z-051109T1730Z/ ERIE PA- 1231 PM EST WED NOV 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY EXPIRED AT 1230 PM EST... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM. LAT...LON 4214 8044 4196 8046 4184 7950 4209 7946 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 6:40 AM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Nov 9, 6:40 AM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 640 AM EST WED NOV 9 2005 .AVIATION(12Z-12Z)... TSRA OVER NE OH/NW PA AHEAD OF A WARM FRONT STRETCHING FROM ERN WI INTO CENTRAL OH. TSRA WL MOV E OF FORECAST AREA WITHIN THE NEXT 2 HOURS. WARM FRONT FORECAST TO LIFT INTO NW PA BY LATE MORNING. WILL SEE AREAS OF MVFR CIG/VIS BR THIS MORNING. THE SECOND PUNCH WILL BE THE COLD FRONT ACROSS CENTRAL IL...FORECAST INTO TOL AREA BY EARLY AFTERNOON...AND INTO CLE BETWEEN 21-22Z. COULD SEE SOME TSRA DEVELOPMENT NE OHIO LATE THIS AFTERNOON AHEAD OF APPROACHING COLD FRONT. BEHIND THE FRONT GUSTY WEST WINDS...WITH VFR CONDITIONS. && .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... WRMFNT INVOF A KORD-KHTS LN BASED ON WINDS. WRMFNT SHOULD LIFT N OF THE AREA BY 12Z WITH THE PSBL EXCEPTION OF KERI. THRU THE MORNING HOURS CWA IS IN THE WARM SECTOR BUT BY 16Z OR SO CDFNT WILL MOVE INTO THE WRN COUNTIES OF THE CWA. TRANSITION ACRS THE CWA WILL BE QUICK WITH A 21Z POSITION OF NR KERI...SW TO KCAK VCNTY. CONVECTION IS THE FIRST PROBLEM OF THE DAY. ATTM WRMFNT IS ACTIVE ACRS THE AREA ALTHOUGH CONVECTION HAS BEEN WELL BELOW SEVERE LIMITS. WL KP CAT POPS FOR THE CENTRAL AND EASTERN COUNTIES AND BACK OFF TO LKLY IN THE WEST FOR THE MORNING. FOR THE AFTN BLV THE CDFNT WILL BE EAST OF THE TOL GROUP SO BLV ANY THREAT OF THUNDER WILL BE LOW. THEREFORE HAVE BACKED OFF TO A CHC OF RW THERE. ELSEWHERE...ALONG AND AHEAD OF THE FRONT TSTM DVLPMT STILL LOOKS GOOD WITH ELEVATED LIS OF -2 TO -4 IN THE WARM SECTOR AND CAPES AROUND 1000J/KG. AS FOR WINDS BLV ADVSRY CONDS WL LKLY EXIST BHND CDFNT. WILL PLACE WINDY CONDS IN FCST BUT ALLOW FOR THE ISSUANCE OF AN ADVSRY CLOSER TO THE EVENT. AFTER A BRIEF DRY SLOT LATE AFTN BHND THE FRONT LOW LVL MSTR INCREASES AGAIN FOR TNGT ON THE BACK SIDE OF THE SYSTEM. NOT EXPECTING SYNOPTIC PCPN AT THIS POINT ALTHOUGH DOWNWIND OF THE LAKE SHOULD SEE LAKE EFFECT SHOWERS. ALLOWED FOR A SLIGHT CHC IN THE EVG BUT LATE EVG/AFTER MIDNIGHT ETA12 INCREASES LIFT ON THE SERN LAKESHORE AS 850MB TEMPS DROP BELOW 0C...SO BLV LAKE EFFECT WILL BECOME MORE SIGNIFICANT. ATTM WL KP 30-40 POPS IN NE CWA FOR THE SECOND HALF OF THE NIGHT AND KP LKLY/HIGH CHC FOR THURSDAY. THURSDAY EVG/NIGHT TEMPS/THICKNESS SUGGEST PSBLTY OF SNOW MIXING IN. && .LONG TERM (FRIDAY THROUGH TUESDAY)... FRIDAY AND SATURDAY THE GFS SHOWS UPPR RDG TO OUR WEST DRIFTING EAST ACROSS THE AREA WHILE A SFC HIGH MOVES FROM THE LOWER OHIO VALLEY EAST OFF THE CNTRL ATLANTIC CST. AREA IS UNDER A FAIR BIT OF WARM ADVN/ISENT LIFT THRU THE PD AND 400MB RH SHOWS UPPR MSTR MOVING ACRS NRN OH FRIDAY AFTN WITH ANOTHER MORE SOLID SWATH OF UPPR MSTR FOR SAT AFTN AHEAD OF DVLPG LOW MOVING OUT OF THE CNTRL PLAINS. LATE SAT NIGHT/SUNDAY IS NEXT CHC OF RAIN WITH THE LOW AS IT MOVE NE THROUGH THE WRN LAKES. ASOCD CDFNT MOVES THRU SUNDAY AFTN. CRNT FCST LIS ABV ZERO SO WL CONT WITH JUST CHC OF SHWRS. SFC HIGH/DRY AIR QUICK TO BUILD IN FOR SUNDAY NIGHT AND MONDAY SO WILL BOOST MONDAY TO CHC AND BACK OFF MONDAY NIGHT TO A SLIGHT CHC IN GRAPHICS. TUESDAY ANOTHER CDFNT AND ANOTHER CHC OF RAIN SO WL KP CRNT CHC POPS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...GALE WARNING LAKE ERIE THIS AFTERNOON THROUGH THURSDAY MORNING. .PA...GALE WARNING LAKE ERIE THIS AFTERNOON THROUGH THURSDAY MORNING. && SHORT TERM...TK LONG TERM...TK AVIATION...DJB
Hazardous weather outlook, Nov 9, 7:45 AM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH...CORRECTED 745 AM EST WED NOV 9 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101130- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 745 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR NORTHEAST OHIO AND NORTHWEST PA... LEZ142>149-162>169-101130- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 745 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN LAKE ERIE TODAY. ALSO GALES ARE EXPECTED TO DEVELOP ON LAKE ERIE THIS AFTERNOON AND CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:50 PM EST | Wind Advisory | CLE | Crawford, Erie | 5 hr |
| Nov 9, 4:09 PM EST | Severe Thunderstorm Warning | CLE | Erie | 66 min |
| Nov 9, 5:05 PM EST | Severe Thunderstorm Warning | CLE | Crawford | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.